Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What causes fast eye movements when suffering from vertigo?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
Hi I just wanted to ask a question about some vertigo I had. I went to the doctor over a month ago and said I had benign vertigo and just needed to let it go away on its own. It took some time and finally my head is feeling better. I don't feel like I'm tilting or light headed feeling any more. What is bothering me now is my eyes. They always feel sore and also seem like they move very fast from time to time expecially when trying to focas on things. It happens also at night when driving or walking the most. I went to the eye doctor he said I'm Ok but I'm just scared. is this still normal Even though most of my other symptoms have gotten better?
Posted Fri, 28 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 1 hour later
Brief Answer: Residual vertigo.Take precautions Detailed Answer: Hello, This feeling of eyes moving fast is residual vertigo you are left with. If you have been examined by doctor and found to have no specific cause for vertigo then you need not worry . I advice to my patients to --- --Do vestibular exercises. --take multivitamins available with Methylcobalamin --Tablet cinnarizine. --Cognitive enhancers like complamina retard or piracetam or pentoxyfylline These medicines will help to stablise the body . Secondly you should avoid driving till your body settles down , And most importantly avoid smoking and alcohol. Let me know if you have queries.
Above answer was peer-reviewed by
Follow-up: What causes fast eye movements when suffering from vertigo? 35 minutes later
Will this go away in time or will I always have this now?
Answered by Dr. Abhishek Sharma 3 hours later
Brief Answer: Take care for future Detailed Answer: Hello, If it has improved from before as you said before it will definitly go away. Otherwise also the human brain takes care and if there is any problem in the ears ie the vestibular or balance mechanism then brain takes care and balances the deficit . But you will have to take care for the future to inform any doctor that you had such balance disorder before so that they do not advice medicines like diuretics , some antibiotics like gentamycin,amikacin etc .So that further damage to the ears are prevented. Take care of blood pressure and do not smoke. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor